View Single Post
Old 09-08-2004, 02:44 PM   #1
Claabs Claabs is offline
Newbie
 
Join Date: Sep 2004
Posts: 1
Claabs HB User
New here...looking for advice on treatment.

Iíve been fighting what I guess I would call a mild case of GAD. I probably had this much of my life, but I was never put on medication until after my son was born three years ago. They classified it as post partum depression, but for me, it was really strictly anxiety.

Hereís the deal. I took Paxil after my son was born. I did really well on it, but when we decided to try to have another baby, I went off. And I went off WAY too fast. I got really sick for about two weeks and swore Iíd never take the stuff again. Well, after my daughter was born (three months ago) I thought I felt the panic attacks just around the corner, and wanted to be proactive and go on something again. Well, my doctor suggested Lexapro. I took that for two weeks and felt awfulÖI couldnít sleep and I had this crushing feeling in my chest. Basically, I felt much worse than I had, and went off. Now, low sex drive has been a problem. I saw my doctor last weekÖshe wanted to try EffexorÖthinks Iím ďdepressedĒ and thatís why I have low libido. I went on that for only three days and felt horrible again. I canít stand it when I canít sleepÖthatís my whole problem in the first place. I donít need the medication thatís supposed to be helping me to make it worse. So I stopped taking it. Didnít tell my doctor yet.

My question is this: Usually, when Iím having a rough time with the panic attacks, my doctor would prescribe a small amount of lorazapam. This always helps. All I need to do is break the cycle of not being able to sleep and Iím fine. (Iím always fine during the dayÖitís the nights that are bad for me.) I can go for weeks, MONTHS, without feeling any anxiety. But if thereís a situation thatís stressing me out, I might need it for a few days. Then Iím fine. Is there anything wrong with this kind of ďtherapyĒ? My doctor acts like lorazapam is the devil and will only give me a little at a time. I realize that it can be addictive, but if Iím only using as needed, maybe a few times every couple of months, what is the harm?? Has anyone else been treated in this manner?

I guess Iíd like to approach my doctor about this, and would like to know if itís common or not. I really donít think I need to be on daily medication, especially since a lot of them make me feel worse than I currently do. For the most part, I really do feel quite good.

Thanks in advance for any advice!